MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA C CEMENTED STEM; FEMORAL CEMENTED STEM

MEDACTA INTERNATIONAL SA QUADRA C CEMENTED STEM; FEMORAL CEMENTED STEM
Catalog Number 01.12.043
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection of the retrieved instrument, stem impactor code 01.10.10.107 - lot 096178, made on 19 december 2017 by r&d project manager: checking the instrument in the impaction size (half moon), we can suppose that there was an improper use of the instrument.This improper use created deformations to the instrument having it no more usable as indicated in the surgical technique.Visual inspection of the retrieved implant made by r&d project manager on (b)(6) 2017: the stem was analyzed, showing a good surface with some cement attached in the distal part; the half-moon seat for impaction did not show particular deformations.We can probably assume that the stem impactor was used with an improper use.Batch reviews performed on (b)(6) 2018: implant: lot 175332: (b)(4) items manufactured and released on (b)(6) 2017.Expiration date: 2022-09-11.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Instrument: lot 096178: (b)(4) items manufactured and released on (b)(6) 2009.No anomalies found related to the issue; no similar event reported.Additional details received on (b)(6) 2018: semi hard to hard cement had to be removed out of the femur.Femur had to be prepared for the new cemented stem and during this process the surgeon perforated out of the femur, via falsa.Surgeon implanted the new stem in mal positioning, due to bad conditions, but not in via falsa.Maybe it should be removed in a next surgery, but we don't know yet.Femur was not fractured; the event is due to mal preparation of the femur, as per surgeon statement.
 
Event or Problem Description
During inserting a quadra-c stem, the impactor was jammed with the implant.When removing the impactor, the cemented stem has slipped out of the semi-hardened cement mantle.Residual cement was removed and then another cemented was implanted.

Brand Name
QUADRA C CEMENTED STEM
Common Device Name
FEMORAL CEMENTED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7163360
Report Number3005180920-2017-00811
Device Sequence Number16158949
Product Code LZO
UDI-Device Identifier07630030802249
UDI-Public07630030802249
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083558
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Catalogue Number01.12.043
Device Lot Number175332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2017
Initial Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;